Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Wilmington, OH

May 2, 20105 counties in Kentucky

NWS Wilmington, OH issued this flash flood warning at May 2, 2010, 11:47 AM EDT for 5 counties in Kentucky. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2010, 11:47 AM EDT (15:47 UTC)
Expired
May 2, 2010, 9:18 PM EDT
In force
10 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY, Pendleton County, KY

The radar

The Louisville radar (KLVX), 122 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 12:00 PM EDTFLOODFalmouth, KYNUMEROUS ROADS AND LOW-LEVEL BRIDGES FLOODED COUNTYWIDE
May 2, 3:40 PM EDTFLASH FLOODCarrollton, KYA FEW ROADS WERE CLOSED DUE TO HIGH WATER.
May 2, 6:47 PM EDTFLASH FLOOD5 Se Owenton, KYONE ROAD WAS REPORTED CLOSED DUE TO HIGH WATER.
May 2, 8:10 PM EDTHEAVY RAIN 5.2Falmouth, KYSTORM TOTAL SINCE SATURDAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 233 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WGUS51 KILN 021547
FFWILN
KYC041-077-081-187-191-022045-
/O.NEW.KILN.FF.W.0002.100502T1547Z-100502T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1147 AM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTHERN KENTUCKY...
  GALLATIN COUNTY IN NORTHERN KENTUCKY...
  GRANT COUNTY IN NORTHERN KENTUCKY...
  OWEN COUNTY IN NORTHERN KENTUCKY...
  PENDLETON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 445 PM EDT.

* AT 1144 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED   
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR AND OBSERVATIONS 
INDICATE WIDESPREAD RAINFALL AMOUNTS OF ONE AND A HALF TO THREE 
INCHES HAVE FALLEN SINCE THIS MORNING.

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH 
ADDITIONAL THUNDERSTORMS FORMING ACROSS WESTERN AND CENTRAL 
KENTUCKY. ANOTHER ONE TO TWO INCHES OF RAIN ARE POSSIBLE THROUGH 445 
PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3838 8491 3845 8493 3843 8497 3851 8503
      3862 8503 3859 8521 3874 8534 3874 8527
      3869 8519 3878 8499 3879 8483 3886 8479
      3878 8469 3877 8473 3877 8469 3881 8440
      3887 8424 3859 8420 3856 8442 3833 8479

$$

HAWBLITZEL
2 follow-up statements
147 
WGUS51 KILN 022031
FFWILN
KYC041-077-081-187-191-030145-
/O.EXT.KILN.FF.W.0002.000000T0000Z-100503T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTHERN KENTUCKY...
  GALLATIN COUNTY IN NORTHERN KENTUCKY...
  GRANT COUNTY IN NORTHERN KENTUCKY...
  OWEN COUNTY IN NORTHERN KENTUCKY...
  PENDLETON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 945 PM EDT.

* AT 430 PM EDT...RADAR INDICATED THAT AN AREA OF HEAVY RAIN 
CONTINUES TO FALL ACROSS THE WARNED AREA. RADAR ESTIMATED BETWEEN 
TWO AND FOUR INCHES OF RAIN HAS FALLEN SINCE THIS MORNING...WHICH 
HAS LED TO AREAS OF FLOODING.

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
ONE TO LOCALLY TWO INCHES POSSIBLE THROUGH 900 PM EDT. RUNOFF FROM 
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

DO NOT ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR FLOODED CREEKS AND
STREAMS. THEY CAN EASILY BE SWEPT AWAY OR PULLED UNDER BY FAST MOVING
WATER.

&&

LAT...LON 3838 8491 3845 8493 3843 8497 3851 8503
      3862 8503 3859 8521 3874 8534 3874 8527
      3869 8519 3878 8499 3879 8483 3886 8479
      3878 8469 3877 8473 3877 8469 3881 8440
      3887 8424 3859 8420 3856 8442 3833 8479

$$
914 
WGUS71 KILN 030118
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
918 PM EDT SUN MAY 2 2010

KYC041-077-081-187-191-030123-
/O.CAN.KILN.FF.W.0002.000000T0000Z-100503T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT KY-PENDLETON KY-GALLATIN KY-CARROLL KY-OWEN KY-
918 PM EDT SUN MAY 2 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OWEN...CARROLL...
GALLATIN...PENDLETON AND GRANT COUNTIES HAS BEEN CANCELLED...

HEAVY RAINFALL HAS ENDED ACROSS THE AREA. HOWEVER...RUNOFF FROM THE 
EARLIER EXCESSIVE RAIN WILL CONTINUE TO RESULT IN SOME FLOODING 
ISSUES THROUGH THE REST OF THE EVENING. THEREFORE...A FLOOD WARNING 
REMAINS IN EFFECT FOR THE AREA UNTIL 1 AM EDT.

LAT...LON 3838 8491 3845 8493 3843 8497 3851 8503
      3862 8503 3859 8521 3874 8534 3874 8527
      3869 8519 3878 8499 3879 8483 3886 8479
      3878 8469 3877 8473 3877 8469 3881 8440
      3887 8424 3859 8420 3856 8442 3833 8479

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 2, 11:28 AM EDT, 19 minutes earlier.

Area forecast discussion, May 2, 11:28 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1128 AM EDT SUN MAY 2 2010

.SYNOPSIS...
LOW PRESSURE OVER THE LOWER GREAT LAKES WILL RIDE
NORTHEAST ALONG A FRONTAL BOUNDARY TODAY...BRINGING PERIODS OF
SHOWERS AND THUNDERSTORMS TO THE OHIO VALLEY. HEAVY RAINFALL AND
FLASH FLOODING WILL BE POSSIBLE THROUGH MONDAY MORNING...BEFORE
THE FRONTAL SYSTEM FINALLY MOVES EAST OF THE REGION. A WEAK
SURFACE TROUGH WITH LIMITED MOISTURE WILL TRACK THROUGH THE REGION
MONDAY NIGHT OFFERING A CHANCE OF LIGHT RAIN SHOWERS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEARLY STATIONARY AND VERTICALLY-SLOPED FRONTAL BOUNDARY STRETCHES
FROM THE LOWER MISSISSIPPI VALLEY INTO THE LOWER GREAT LAKES. THIS
FRONT HAS BEEN A VERY EFFICIENT RAIN PRODUCER SO FAR...THANKS TO A
NEARLY PARALLEL ORIENTATION OF THE UPPER FLOW AND VERY HIGH PRECIP
WATER VALUES. GENERALLY SEEING STORM-TOTAL PRECIP AMOUNTS IN THE
1.5 TO 2.5 INCH RANGE NEAR AND SOUTH OF A CINCINNATI TO PIKETON
LINE...WHERE FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT THROUGH
EARLY AFTERNOON. LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS
CONTINUES TO TRAIN ACROSS AREAS FROM SOUTHWEST AND CENTRAL
KENTUCKY INTO SOUTHERN OHIO. BACK EDGE OF THIS PRECIP IS SLOWLY
WORKING ITS WAY EASTWARD AND LOOKS TO CLEAR PARTS OF CINCY METRO
OVER THE NEXT FEW HOURS. HOWEVER...SOUTHEASTERN PORTIONS OF THE
CWA WILL LIKELY SEE AT LEAST ANOTHER INCH THIS AFTERNOON...AND
ALREADY GETTING A FEW REPORTS OF HIGH WATER AND ROAD CLOSURES...SO
EXPECT THIS AREA TO SEE THE BEST FLASH FLOODING THREAT THROUGH THE
AFTERNOON.

SECOND CONCERN IS POTENTIAL SEVERE CONVECTION DEVELOPING TO THE
WEST ALONG THE COLD FRONT. VERY STRONG 500-HPA JET TO THE WEST...NEAR
100-KT...IS ALLOWING FOR VERY HIGH 0-6 KM SHEAR VALUES BETWEEN
50-65 KTS ACROSS INDIANA. HRRR...RUC AND LATEST WRF ALL DEPICT
ANYWHERE FROM 500-1500 J/KG OF CAPE DEVELOPING ACROSS THE WESTERN
CWA THIS AFTERNOON. THE VERY HIGH SHEAR IS MORE THAN FAVORABLE FOR
SEVERE CONVECTION IF STORMS DO DEVELOP...BUT IT MAY BE TOO HIGH
GIVEN THE LIMITED INSTBY...AND WE WOULD LIKELY NEED TO GET INTO
THE 1500 J/KG RANGE FOR UPDRAFTS TO BE ABLE TO SURVIVE. LOOKS LIKE
THICKENING CLOUDS TO THE WEST MAY ACT TO KEEP CAPE BELOW 1000
J/KG...BUT WILL MONITOR CLOSELY ANY CONVECTION THAT POPS UP THIS
AFTERNOON FOR A HAIL AND WIND THREAT...POSSIBLY EVEN A TORNADO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
FRONTAL BOUNDARY EXPECTED TO BISECT ILN/S FA EARLY THIS EVENING WITH
VERY HIGH PWATS ABOVE 2.0 INCHES POOLED ALONG AND SE OF THIS FRONT.
SLOW MOVING COLD FRONT TO SLIDE THRU THE REGION OVERNIGHT...SO
WILL CONTINUE CATEGORICAL SHOWERS AND THUNDERSTORMS WITH A MENTION
OF HEAVY RAIN THRU THE EVENING HOURS. INSTABILITY SLIDES OFF TO
THE SE WITH THE FRONTAL BOUNDARY...SO WL DROP MENTION OF THUNDER.
AS PREVIOUSLY STATED...WL CONTINUE THE CURRENT AREAL DELINEATION
OF THE FLASH FLOOD WATCH ACROSS ILN/S SRN FA WITH RAINFALL TOTALS
GENERALLY BETWEEN 2 AND 3 INCHES WITH LOCALLY UP TO 4 INCHES THRU
MONDAY MORNING. HAVE TRENDED TONIGHTS LOWS CLOSER TO THE WARMER
MET GUIDANCE.

UPPER LEVEL FLOW DEAMPLIFIES WITH MINOR SFC RIDGING TEMPORARILY
BUILDING IN ON MONDAY. WL SHOW DRYING DURING THE DAY WITH A LOW
CHC OF LIGHT RAIN SHOWERS REDEVELOPING MONDAY NIGHT AS A SECONDARY
FRONT/SFC TROF TRACKS THRU THE REGION. HAVE LIMITED POPS TO CHC
NORTH AND ONLY SLIGHT CHC ACRS THE SOUTH. UPPER LEVEL FLOW BECOMES
MORE WESTERLY WITH SFC HIGH PRESSURE BUILDING IN TUESDAY.

HAVE TRENDED HIGHS COOLER THAN MAV FOR BOTH MONDAY AND TUESDAY AND
WENT WITH A MAV/MET BLEND FOR MONDAY NIGHTS LOWS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD IN FOR WEDNESDAY. THEN A FRONT WILL
STRETCH ACROSS THE LOWER GREAT LAKES AND MAY SAG INTO THE FORECAST
AREA ON THURSDAY. FORCING DOES NOT LOOK TOO SUBSTANTIAL WITH THIS
FEATURE BUT IT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE NORTHERN ZONES.

AS LOW PRESSURE APPROACHES...THIS BOUNDARY WILL LIFT BACK NORTH ON
THURSDAY NIGHT. THERE IS SOME UNCERTAINTY IN TIMING THE LOW BUT IT
SHOULD MOVE THROUGH THE GREAT LAKES FRIDAY OR FRIDAY NIGHT WITH A
TRAILING COLD FRONT RESULTING IN A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS. A MUCH COOLER AIRMASS WILL SPREAD IN BEHIND THIS
SYSTEM FOR SATURDAY.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
AVIATION INTERESTS WILL CONTINUE TO BE GREATLY IMPACTED BY
CONVECTION. HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY
THUNDERSTORMS...AND MVFR CONDITIONS MAY PERSIST UNTIL AROUND
00Z WHEN DRIER AIR IS EXPECTED TO MOVE IN FROM THE WEST. CEILINGS
WILL FALL BELOW MVFR AT DAY THROUGH 16Z...AND OTHER SITES WILL BE
MONITORED FOR SIMILAR CONDITIONS. BR WILL FORM ABOUT 06Z AT LUK
AND ILN AFTER CLOUDS BECOME SCATTERED.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OHZ063>065-
     070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR INZ058-059-066-
     073>075-080.

&&

SYNOPSIS...AR
NEAR TERM...HAWBLITZEL
SHORT TERM...AR
LONG TERM...
AVIATION...CONIGLIO
Hazardous weather outlook, May 2, 4:45 AM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
445 AM EDT SUN MAY 2 2010

INZ050-OHZ026-034-035-042>046-051>056-060>062-030845-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-
445 AM EDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE AREA TODAY. HEAVY RAIN
AND FLOODING WILL BE THE MAIN THREAT TODAY. ALONG WITH FLOODING...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS
AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

INZ058-059-066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-
030845-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
445 AM EDT SUN MAY 2 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION TO FLOODING...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 2, 5:54 AM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
554 AM EDT SUN MAY 2 2010

OHZ081-082-088-021100-
PIKE OH-SCIOTO OH-ADAMS OH-
554 AM EDT SUN MAY 2 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ADAMS...NORTHWESTERN
SCIOTO AND PIKE COUNTIES THROUGH 700 AM EDT...

AT 552 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE
ROUTE 348 AT STATE ROUTE 125...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PEEBLES...LUCASVILLE...
PIKE LAKE AND PIKETON.

ALSO...BLUE CREEK...TURKEY CREEK LAKE...WAMSLEY...OTWAY...
LOMBARDSVILLE...RARDEN...POPLAR GROVE AND MCDERMOTT ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
Special weather statement, May 2, 6:09 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
609 AM EDT SUN MAY 2 2010

KYZ092-094>096-021115-
GRANT KY-KENTON KY-PENDLETON KY-OWEN KY-
609 AM EDT SUN MAY 2 2010

...A STRONG THUNDERSTORM WILL AFFECT OWEN...WESTERN PENDLETON...
KENTON AND GRANT COUNTIES THROUGH 715 AM EDT...

AT 604 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GRATZ...
MOVING NORTHEAST AT 65 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON...
WILLIAMSTOWN...DRY RIDGE AND CRITTENDEN.

ALSO...BEECHWOOD...NEW LIBERTY...LONG RIDGE...NATLEE...BROMLEY...NEW
COLUMBUS...NEEDMORE AND HOLBROOK ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
Special weather statement, May 2, 6:46 AM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EDT SUN MAY 2 2010

KYZ095>098-021145-
GRANT KY-PENDLETON KY-BRACKEN KY-ROBERTSON KY-
646 AM EDT SUN MAY 2 2010

...A STRONG THUNDERSTORM WILL AFFECT ROBERTSON...WESTERN BRACKEN...
PENDLETON AND SOUTHEASTERN GRANT COUNTIES THROUGH 745 AM EDT...

AT 642 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CORDOVA...
MOVING NORTHEAST AT 60 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FALMOUTH.

ALSO...MORGAN...GOFORTH...GENE SNYDER AIRPORT...MCKINNEYSBURG...
GREENWOOD...CATAWBA...BROWNING CORNER AND MILFORD ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
Special weather statement, May 2, 8:03 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
803 AM EDT SUN MAY 2 2010

KYZ099-100-OHZ081-088-021245-
MASON KY-LEWIS KY-SCIOTO OH-ADAMS OH-
803 AM EDT SUN MAY 2 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ADAMS...
SOUTHWESTERN SCIOTO...LEWIS AND SOUTHEASTERN MASON COUNTIES THROUGH
845 AM EDT...

AT 759 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM TOLLESBORO TO 5 MILES SOUTHEAST OF HELENA TO 14 MILES
SOUTH OF HELENA...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VANCEBURG...CAMP DIX...
HEAD OF GRASSY...PORTSMOUTH AND NEW BOSTON.

ALSO...EPWORTH...HERRON HILL...CARRS...ROME...CHARTERS...
PETERSVILLE...SANDY SPRINGS AND STRICKLETT ARE NEAR THE PATH OF THESE
LINE OF STRONG THUNDERSTORMS.

HAWBLITZEL
Local storm report, May 2, 11:14 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1114 AM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     FLOOD            9 SSE TOLLESBORO        38.44N 83.50W
05/02/2010                   LEWIS              KY   LAW ENFORCEMENT

            KINNICONICK CREEK OUT OF ITS BANKS NEAR PETERSVILLE

1100 AM     FLOOD            RARDEN                  38.92N 83.24W
05/02/2010                   SCIOTO             OH   EMERGENCY MNGR

            SR73 AND HIGHWAY 772 CLOSED DUE TO HIGH WATER

&&

HAWBLITZEL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:50 AM EDTAreal Flood AdvisoryILNBracken, Mason, Pendleton, Robertson5 hr
May 2, 7:56 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more4 hr
May 2, 9:11 AM EDTAreal Flood AdvisoryILNLewis2 hr
May 2, 11:01 AM EDTFlash Flood WarningILNBracken, Lewis, Mason, Robertson14 hr
May 2, 12:50 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Kenton8 hr
May 2, 1:06 PM EDTSevere Thunderstorm WarningILNBoone39 min
May 2, 4:41 PM EDTSevere Thunderstorm WarningILNLewis34 min

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.